MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-880060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hydropack would not detach with the controller.The controller detached 2 other coils prior to the hydropack.The hydropack the controller showed a green light and the went to red when the button was pressed.Several attempts were made after the gold portion of the wire was cleaned.When the coil was retracted it detached in the microcatheter.The event did not result in patient injury.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Additional Manufacturer Narrative
Investigation findings items returned for evaluation: -pusher -implant -introducer -microcatheter -controller items not returned for evaluation: -n/a the visual analysis of the returned device found that the implant was not attached to the pusher, and the pusher exhibited lead wire separation from the middle to the proximal section.Further inspection found that the green lead wire was broken.No functional testing to further assess the alleged detachment issue could be performed due to the condition of the pusher.The implant was found to be separated from the pusher and stuck within the microcatheter.The investigation found that the pusher's monofilament was broken, which indicates that the device experienced a tensile break.The returned microcatheter was not found to be damaged.Controller investigation: the device was tested for output voltage and output time.The battery voltages and board voltage were at 12.32v, 12.39v, 12.39v and 24.71v.The device met the output specification.The light and audio sequences functioned normally.Device performed as intended.The investigation of the returned coil system found the pusher with lead wire separation from the middle to the proximal section with the green lead wire broken, and the implant separated from the pusher and stuck within the microcatheter; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The broken green lead wire would have resulted in the alleged non-detachment if this condition was present at the time of the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the lead wire separation and lead wire break, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.
 
Event or Problem Description

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key20671217
Report Number2032493-2024-00829
Device Sequence Number12887499
Product Code KRD
UDI-Device Identifier00842429118085
UDI-Public(01)00842429118085(11)240613(17)290531(10)0000628605
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880060
Device Lot Number0000628605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR CX35 LOT 0000559133.; AZUR CX35 LOT 0000580903.; DETACHMENT CONTROLLER.; PROGREAT 2.4 LOT 230424.
Patient Age69 YR
Patient SexFemale
Patient Weight81 KG
Patient RaceWhite